Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 229, NWS Jackson, MS

June 24, 2015Holmes County, Humphreys County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2015, 4:57 PM CDT for Holmes County, Humphreys County, Yazoo County, Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 4:57 PM CDT (21:57 UTC)
Expired
Jun 24, 2015, 5:47 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holmes County, MS, Humphreys County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 5:01 PM CDTTSTM WND DMG1 W Benton, MSTREES AND POWERLINES WERE BLOWN DOWN NEAR HIGHWAY 16 AND OLD HIGHWAY 16.
Jun 24, 5:01 PM CDTTSTM WND DMGYazoo City, MSA FEW TREES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WUUS54 KJAN 242157
SVRJAN
MSC051-053-163-242300-
/O.NEW.KJAN.SV.W.0229.150624T2157Z-150624T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 600 PM CDT

* AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDNIGHT...
  OR 8 MILES SOUTH OF BELZONI...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  YAZOO CITY...BELZONI...THORNTON...BENTON...TOLARVILLE...COXBURG...
  MIDNIGHT...SILVER CITY...LOUISE AND EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3307 9017 3282 9017 3282 9064 3302 9066
      3309 9066 3310 9067 3315 9067 3318 9037
TIME...MOT...LOC 2157Z 352DEG 10KT 3306 9051 

HAIL...1.00IN
WIND...60MPH
 
$$

CME
3 follow-up statements
920 
WWUS54 KJAN 242220
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT WED JUN 24 2015

MSC051-242230-
/O.CAN.KJAN.SV.W.0229.000000T0000Z-150624T2300Z/
HOLMES MS-
520 PM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOLMES COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3308 9043 3305 9043 3305 9041 3283 9024
      3282 9064 3300 9066 3309 9066 3310 9067
      3315 9067 3317 9048
TIME...MOT...LOC 2220Z 347DEG 30KT 3288 9046 

$$

MSC053-163-242300-
/O.CON.KJAN.SV.W.0229.000000T0000Z-150624T2300Z/
HUMPHREYS MS-YAZOO MS-
520 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN HUMPHREYS AND NORTHWESTERN YAZOO COUNTIES...

AT 520 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YAZOO CITY...
MOVING SOUTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YAZOO CITY...BELZONI...MIDNIGHT...SILVER CITY AND LOUISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3308 9043 3305 9043 3305 9041 3283 9024
      3282 9064 3300 9066 3309 9066 3310 9067
      3315 9067 3317 9048
TIME...MOT...LOC 2220Z 347DEG 30KT 3288 9046 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
581 
WWUS54 KJAN 242230
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT WED JUN 24 2015

MSC053-242240-
/O.CAN.KJAN.SV.W.0229.000000T0000Z-150624T2300Z/
HUMPHREYS MS-
530 PM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HUMPHREYS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3283 9024 3282 9064 3292 9065 3292 9031
TIME...MOT...LOC 2230Z 356DEG 19KT 3287 9052 

$$

MSC163-242300-
/O.CON.KJAN.SV.W.0229.000000T0000Z-150624T2300Z/
YAZOO MS-
530 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN YAZOO COUNTY...

AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YAZOO CITY...
MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
YAZOO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3283 9024 3282 9064 3292 9065 3292 9031
TIME...MOT...LOC 2230Z 356DEG 19KT 3287 9052 

HAIL...<.75IN
WIND...60MPH
 
$$

CME
772 
WWUS54 KJAN 242247
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT WED JUN 24 2015

MSC163-242257-
/O.CAN.KJAN.SV.W.0229.000000T0000Z-150624T2300Z/
YAZOO MS-
547 PM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YAZOO COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3283 9024 3282 9064 3292 9065 3292 9031
TIME...MOT...LOC 2245Z 352DEG 10KT 3282 9051 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:22 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 24, 4:22 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT WED JUN 24 2015

.DISCUSSION...IT HAS BEEN AN ACTIVE AFTERNOON IN TERMS OF STORMS
ACROSS THE AREA. OUTFLOW FROM THIS MORNINGS MCS THAT WAS LOCATED
ACROSS SOUTHERN ALABAMA/WESTERN FLORIDA HAS HELPED INITIATE
SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE CWA THIS
AFTERNOON AND THESE STORMS HAVE MOVED TO THE WEST. ANOTHER GROUP OF
STORMS HAVE ALSO DEVELOPED ACROSS NORTHERN MISSISSIPPI AND MOVED
SOUTH INTO THE DELTA REGION. GIVEN AMPLE INSTABILITY...NEARLY 5OOO
J/KG OF SBCAPE PER THIS MORNINGS MICROBURST ANALYSIS AND GOOD LAPSE
RATES...THESE STORMS HAVE BEEN RATHER ROBUST ACROSS THE REGION
DESPITE NOT SO FAVORABLE WIND SHEAR. SOME DAMAGING WINDS HAVE BEEN
REPORTED IN THESE STORMS ALONG WITH MOSTLY SUBSEVERE HAIL. THESE
STORMS HAVE ALSO BEEN PROLIFIC LIGHTNING PRODUCERS THIS AFTERNOON.

HI-RES MODEL GUIDANCE IS NOT TERRIBLE IN ITS DEPICTION OF THE
ACTIVITY THIS AFTERNOON. IT SHOWS THAT THE STORMS ACROSS THE SOUTH
WILL CONTINUE TO MOVE WEST THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING BEFORE DIMINISHING. MOST OF THE NIGHT SHOULD REMAIN QUIET BUT
WARM AND MUGGY AGAIN.

CONDITIONS ON THURSDAY WILL ONCE AGAIN BE ON THE WARM SIDE THOUGH
HIGH TEMPERATURES SHOULD NOT BE QUITE AS WARM AS THEY HAVE BEEN THE
LAST FEW DAYS GIVEN THE UPPER RIDGE BEGINS TO BREAK DOWN. THAT BEING
SAID...DEWPOINTS SHOULD REMAIN QUITE HIGH PARTICULARLY IN THE
NORTHWEST AND NORTH SECTIONS OF THE CWA. THIS WILL CONTINUE TO BRING
HEAT INDICES INTO THE 105-110 RANGE FOR ANOTHER DAY. THAT BEING
SAID...WE HAVE CONTINUED THE HEAT ADVISORY FOR THIS PORTION OF THE
REGION. LOCATIONS OUTSIDE OF THE ADVISORY...DEWPOINTS SHOULD BE LOWER
AND KEEP HEAT INDICES LOWER THAN THE 105 THRESHOLD. AFTERNOON
CONVECTION WILL ONCE AGAIN BE POSSIBLE THOUGH HI-RES GUIDANCE
SUGGESTS LOWER COVERAGE THAN TODAY AND MAINLY IN THE SOUTH.

COME FRIDAY THROUGH THE WEEKEND...RAIN CHANCES WILL CONTINUE TO
INCREASE AS COLD FRONT DROPS SOUTH INTO THE REGION. THIS WILL BRING
GREATER RAIN CHANCES AND A DROP IN TEMPERATURES INTO THE 80S. THE
FRONT LOOKS TO CLEAR THE REGION ON SUNDAY WITH THE UPPER TROUGH
SWINGING THROUGH AND ENDING RAIN CHANCES FROM NORTH TO SOUTH. PWATS
WILL INCREASE ACROSS THE REGION FROM LATE MONDAY THROUGH WEDNESDAY AS
WE GO BACK TO DIURNAL CHANCES OF RAIN. MODELS CONTINUE TO SHOW
SLIGHTLY COOLER TEMPS COMING BACK WITH HIGHS MAINLY IN THE 80S WITH
LOWS IN THE 60S TO LOWER 70S. SOME LOCATIONS MAY DIP INTO THE LOWER
60S ON SUNDAY NIGHT. /28/17/

&&

.AVIATION...PERIODS OF MVFR/IFR CEILINGS AND/OR VISIBILITIES ARE
EXPECTED THIS AFTERNOON DUE TO SCATTERED CONVECTION THAT'S
DEVELOPING ACROSS THE AREA.  SOME STORMS THIS AFTERNOON AND EVENING
COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 52
KNOTS OR GREATER.  HAIL CANNOT BE RULED OUT WITH THE MOST INTENSE
STORMS.  IN ADDITION...HEAVY DOWNPOURS AND VERY FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED TO ACCOMPANY TODAY'S ACTIVITY.
CONVECTION WILL BEGIN TO WANE IN COVERAGE AS DAYTIME HEATING IS LOST
THIS EVENING AFTER SUNSET.  WINDS WILL SUBSIDE TO LIGHT TO CALM
OVERNIGHT INTO THURSDAY MORNING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  93  74  90 /  25  36  35  48
MERIDIAN      73  94  74  90 /  23  43  34  59
VICKSBURG     75  93  75  91 /  29  32  33  37
HATTIESBURG   75  92  74  91 /  23  46  31  49
NATCHEZ       75  92  74  90 /  29  41  24  39
GREENVILLE    76  95  75  92 /  26  25  32  42
GREENWOOD     74  94  75  90 /  23  23  32  54

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-019-025>041.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ042>053.

LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ016-023-025.

AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.

&&

28/19/17
Hazardous weather outlook, Jun 24, 3:45 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT WED JUN 24 2015

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-251200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
345 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN THURSDAY

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...MAINLY FROM NOW THROUGH AND 9 PM. DAMAGING WIND GUSTS OF 60
MPH AND HIGHER ARE POSSIBLE AND WILL BE THE PRIMARY SEVERE WEATHER
THREAT. HOWEVER SOME HAIL CANNOT BE RULED OUT. NEARLY CONTINUOUS CLOUD
TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL CAN ALSO BE
EXPECTED.

INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER
90S AND HEAT INDICIES FROM 105 TO 110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ026>033-036>039-251200-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-
345 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN THURSDAY

THERE IS GREATER CONFIDENCE THAT SCATTERED SEVERE THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND EVENING...MAINLY FROM NOW THROUGH 9 PM.
DAMAGING WIND GUSTS OF 60 MPH AND HIGHER ARE POSSIBLE AND WILL BE THE
PRIMARY SEVERE WEATHER THREAT. HOWEVER...HAIL CANNOT BE RULED OUT.
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY
HEAVY RAINFALL CAN ALSO BE EXPECTED.

INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING...AND AGAIN THURSDAY AFTERNOON. TEMPERATURES
WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO
110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ023-025-MSZ042>053-251200-
FRANKLIN-TENSAS-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
345 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON

THERE IS GREATER CONFIDENCE THAT SCATTERED SEVERE THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND EVENING...MAINLY FROM NOW THROUGH 9 PM.
DAMAGING WIND GUSTS OF 60 MPH AND HIGHER ARE POSSIBLE AND WILL BE THE
PRIMARY SEVERE WEATHER THREAT. HOWEVER...HAIL CANNOT BE RULED OUT.
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY
HEAVY RAINFALL CAN ALSO BE EXPECTED.

INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER
90S AND HEAT INDICIES FROM 105 TO 110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ016-251200-
MADISON-
345 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...MAINLY FROM NOW THROUGH AND 9 PM. DAMAGING WIND GUSTS OF
60 MPH AND HIGHER ARE POSSIBLE AND WILL BE THE PRIMARY SEVERE WEATHER
THREAT. HOWEVER SOME HAIL CANNOT BE RULED OUT. NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL CAN ALSO
BE EXPECTED.

INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED
THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER
90S AND HEAT INDICIES FROM 105 TO 110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ024-026-MSZ054>066-072>074-251200-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
345 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN THURSDAY

THERE IS GREATER CONFIDENCE THAT SCATTERED SEVERE THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND EVENING...MAINLY FROM NOW THROUGH AND 9
PM. DAMAGING WIND GUSTS OF 60 MPH AND HIGHER ARE POSSIBLE AND WILL
BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...HAIL CANNOT BE RULED
OUT. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY
HEAVY RAINFALL CAN ALSO BE EXPECTED.

INCREASED HEAT AND HUMIDITY WILL KEEP INCREASED LEVELS OF HEAT
STRESS OVER THE OUTLOOK AREA THROUGH THIS EVENING. TEMPERATURES WILL
RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES WILL CLIMB TO
AROUND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
SIGNIFICANT...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM
 HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4
 CONSECUTIVE DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO
 THREE DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 24, 1:41 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT WED JUN 24 2015

MSZ056-241915-
SMITH MS-
141 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMITH COUNTY UNTIL
215 PM CDT...

AT 141 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOMEWOOD...OR 10 MILES SOUTH OF FOREST...MOVING SOUTHWEST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PINEVILLE AROUND 200 PM CDT.
  BURNS AROUND 215 PM CDT.

LAT...LON 3206 8945 3214 8961 3222 8951 3222 8935
      3221 8935
TIME...MOT...LOC 1841Z 033DEG 13KT 3222 8942

CME
Special weather statement, Jun 24, 2:24 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT WED JUN 24 2015

MSZ026>028-242000-
CARROLL MS-GRENADA MS-MONTGOMERY MS-
224 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CARROLL...
NORTHWESTERN MONTGOMERY AND SOUTH CENTRAL GRENADA COUNTIES UNTIL 300
PM CDT...

AT 223 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DUCK HILL...OR NEAR WINONA...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CARROLL...NORTHWESTERN MONTGOMERY AND SOUTH CENTRAL GRENADA COUNTIES.

LAT...LON 3376 8972 3353 8955 3347 8979 3347 8987
      3351 8988 3356 8989 3361 8987 3364 8986
      3366 8987 3369 8991 3376 8995
TIME...MOT...LOC 1923Z 328DEG 64KT 3357 8967

SW
Special weather statement, Jun 24, 3:44 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT WED JUN 24 2015

MSZ049-242115-
RANKIN MS-
344 PM CDT WED JUN 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY UNTIL
415 PM CDT...

AT 344 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR JOHNS...OR 8 MILES SOUTHEAST OF BRANDON...MOVING NORTHWEST AT 5
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN RANKIN
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3218 8979 3209 8990 3214 9005 3227 8996
TIME...MOT...LOC 2044Z 140DEG 6KT 3218 8993

CME
Local storm report, Jun 24, 4:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     SUMRALL                 31.42N 89.55W
06/24/2015                   LAMAR              MS   EMERGENCY MNGR

            TREES SCATTERED AROUND THE COUNTY. SOME WERE BLOWN DOWN
            IN SUMRALL AND SOME BLOWN DOWN IN THE OLOH COMMUNITY.

0230 PM     TSTM WND DMG     4 E PRENTISS            31.60N 89.80W
06/24/2015                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON GRANDBY ROAD. REPORTED BY
            EMERGENCY MANAGEMENT

0230 PM     TSTM WND DMG     6 NE PRENTISS           31.66N 89.80W
06/24/2015                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON WHITE ROGER ROAD. REPORTED BY
            EMERGENCY MANAGEMENT

0239 PM     HAIL             ELLIOTT                 33.68N 89.75W
06/24/2015  E0.50 INCH       GRENADA            MS   EMERGENCY MNGR

            MARBLE HAIL REPORTED BY EMERGENCY MANAGEMENT

&&
Local storm report, Jun 24, 4:06 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             3 S JACKSON             32.28N 90.21W
06/24/2015  E0.25 INCH       HINDS              MS   PUBLIC

            PEA HAIL AND HEAVY RAIN REPORTED IN BYRAM NEAR SIWELL AND
            TERRY ROAD. REPORTED BY PUBLIC.

&&
Local storm report, Jun 24, 4:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BRANDON                 32.28N 90.00W
06/24/2015  E0.88 INCH       RANKIN             MS   PUBLIC

            NICKEL-SIZED HAIL AT THE INTERSECTION OF GREENFIELD ROAD
            AND HIGHWAY 18.

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:38 AM CDTSpecial Weather StatementJANClay37 min
Jun 24, 1:17 AM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha, Webster43 min
Jun 24, 4:08 AM CDTSpecial Weather StatementJANClarke37 min
Jun 24, 4:47 AM CDTSpecial Weather StatementJANClarke28 min
Jun 24, 11:14 AM CDTSpecial Weather StatementJANClarke31 min
Jun 24, 11:22 AM CDTSevere Thunderstorm WarningJANClarke53 min
Jun 24, 12:03 PM CDTSpecial Weather StatementJANLamar27 min
Jun 24, 12:06 PM CDTSpecial Weather StatementJANJones39 min
Jun 24, 12:12 PM CDTSevere Thunderstorm WarningJANJasper15 min
Jun 24, 12:37 PM CDTSevere Thunderstorm WarningJANJones38 min
Jun 24, 1:06 PM CDTSpecial Weather StatementJANCovington24 min
Jun 24, 1:11 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis64 min
Jun 24, 1:12 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Lamar63 min
Jun 24, 1:13 PM CDTSevere Thunderstorm WarningJANJones27 min
Jun 24, 1:39 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith66 min
Jun 24, 1:41 PM CDTSpecial Weather StatementJANSmith34 min
Jun 24, 1:46 PM CDTFlash Flood WarningJANCovington, Forrest, Lamar119 min
Jun 24, 2:24 PM CDTSpecial Weather StatementJANMontgomery36 min
Jun 24, 2:24 PM CDTSevere Thunderstorm WarningJANSimpson66 min
Jun 24, 2:26 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence64 min
Jun 24, 2:28 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery47 min
Jun 24, 3:16 PM CDTSevere Thunderstorm WarningJANCopiah59 min
Jun 24, 3:18 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower57 min
Jun 24, 3:37 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo38 min
Jun 24, 3:42 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster63 min
Jun 24, 3:44 PM CDTSpecial Weather StatementJANRankin31 min
Jun 24, 3:51 PM CDTSevere Thunderstorm WarningJANHinds, Rankin54 min
Jun 24, 4:22 PM CDTSevere Thunderstorm WarningJANHolmes38 min
Jun 24, 4:28 PM CDTFlash Flood WarningJANHinds, Rankin2 hr
Jun 24, 4:28 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower62 min
Jun 24, 4:47 PM CDTSevere Thunderstorm WarningJANHinds, Madison58 min
Jun 24, 5:08 PM CDTSevere Thunderstorm WarningJANYazoo37 min
Jun 24, 5:19 PM CDTSpecial Weather StatementJANOktibbeha26 min
Jun 24, 5:56 PM CDTFlash Flood WarningJANYazoo94 min
Jun 24, 6:04 PM CDTSpecial Weather StatementJANKemper41 min
Jun 24, 6:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren50 min
Jun 24, 6:21 PM CDTSevere Thunderstorm WarningJANKemper54 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.